Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 15, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Apr 23, 2001, 1:55 PM CDT for Brown County, Wisconsin. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 23, 2001, 1:55 PM CDT (18:55 UTC)
- Expired
- Apr 23, 2001, 2:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Brown County, WI
The radar
The Green Bay radar (KGRB), 12 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 2:13 PM CDT | Thunderstorm Wind 50 E | Ashwaubenon, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 12:30 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.9 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
455 WUUS53 KGRB 231856 SVRGRB WIC009-231930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 155 PM CDT MON APR 23 2001 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BROWN COUNTY IN WISCONSIN * UNTIL 230 PM CDT * AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS LOCATED 16 MILES SOUTHWEST OF WRIGHTSTOWN...OR NEAR APPLETON. IT WAS MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE... WRIGHTSTOWN BY 220 PM CDT. ASHWAUBENON BY 225 PM CDT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...MOVE TO A BASEMENT OR SMALL INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR BUILDING. LAT...LON 4431 8818 4426 8805 4445 8784 4463 8813 TH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 6:45 AM CDT, 7 hours 10 minutes earlier.
Area forecast discussion, Apr 23, 6:45 AM CDT, 7 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 645 AM CDT MON APR 23 2001 QUICK UPDATE SENT TO ADD WIND ADVISORY AND REMOVE REFERENCE TO MORNING SHOWERS. GRB SOUNDING INDICATED 50p KNOTS JUST OFF THE SURFACE. WITH PLENTY OF SUNSHINE THIS MORNING OVER EAST-CENTRAL WILL LIKELY SEE THESE MIX DOWN BY AFTERNOON. COORD WITH MKE...THANKS. .GRB...NONE. TE WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Apr 23, 6:00 AM CDT, 7 hours 55 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-231500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT MON APR 23 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON OVER NORTHEAST AND NORTH-CENTRAL WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF NORTHEAST AND NORTH-CENTRAL WISCONSIN TODAY. THE BEST CHANCE FOR SEVERE STORMS WILL OCCUR EAST OF A LINE FROM PHELPS TO STEVENS POINT DURING THE AFTERNOON HOURS. THE PRIMARY THREAT IS DAMAGING WINDS...AND POSSIBLY LARGE HAIL. A STRONG COLD FRONT MOVING EAST FROM THE PLAINS WILL INTERACT WITH MOIST...UNSTABLE AIR OVER NORTHEAST WISCONSIN. SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON. THIS OUTLOOK WILL BE UPDATED AT NOON. WEATHER UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT PRECIPITATION IS OCCURRING OR IMMINENT. TE WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Apr 23, 12:30 PM CDT, 1 hour 25 minutes before
WIZ005-010>013-018>022-030-031-036>040-045-048>050-232330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1230 PM CDT MON APR 23 2001 ...TORNADO WATCH IN EFFECT FOR MOST OF NORTHEAST AND CENTRAL WISCONSIN UNTIL 5:00 PM CDT... A TORNADO WATCH HAS BEEN ISSUED FOR NORTHEAST...CENTRAL AND NORTH- CENTRAL WISCONSIN UNTIL 5:00 PM CDT THIS AFTERNOON. THIS WATCH REPLACES THE PREVIOUS WATCH #178 FOR PARTS OF WESTERN AND CENTRAJL WISCONSIN. THIS WATCH INCLUDES ALL OF NORTHEAST WISCONSIN WITH THE EXCEPTION OF WOOD COUNTY. EB WWW.CRH.NOAA.GOV/GRB
Special weather statement, Apr 23, 1:25 PM CDT, 30 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-232030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 125 PM CDT MON APR 23 2001 HERE IS A SUMMARY OF THE SEVERE WEATHER WATCH INFORMATION FOR CENTRAL AND NORTHEAST WISCONSIN. THE SEVERE WEATHER WATCH HAS BEEN CANCELLED FOR... VILAS COUNTY... ONEIDA COUNTY... LINCOLN COUNTY... MARATHON COUNTY... WOOD COUNTY... PORTAGE COUNTY... WAUPACA COUNTY... WAUSHARA COUNTY. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...OR COMMERCIAL OR CABLE TELEVISION FOR LATER UPDATES ON THIS WEATHER SITUATION. EB WWW.CRH.NOAA.GOV/GRB
Local storm report, Apr 23, 1:43 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
143 PM CDT MON APR 23 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 PM JUNCTION CITY WI WIND DAMAGE
04/23/01 PORTAGE SEVERAL TREES DOWN
1200 PM TOMAHAWK WI 1 INCH HAIL
04/23/01 LINCOLN
1218 PM MCNAUGHTON WI 60 MPH WINDS
04/23/01 ONEIDA
1225 PM PINE LAKE WI 1.75 INCH HAIL
04/23/01 ONEIDA
1245 PM EAGLE RIVER WI WIND DAMAGE
04/23/01 VILAS LARGE TREE DOWN
1245 PM 10 E EAGLE RIVER WI .75 INCH HAIL
04/23/01 VILAS HAIL 3 TO 4 INCHES DEEP ON
GROUND
1246 PM
ANTIGO WI .75 INCH HAIL
04/23/01 LANGLADE
EB/ALThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 11:35 AM CDT | Severe Thunderstorm Warning | GRB | Wood | 40 min |
| Apr 23, 11:40 AM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 35 min |
| Apr 23, 11:53 AM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage | 52 min |
| Apr 23, 12:14 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 31 min |
| Apr 23, 12:34 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 41 min |
| Apr 23, 12:40 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 50 min |
| Apr 23, 12:40 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 35 min |
| Apr 23, 1:07 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 38 min |
| Apr 23, 1:32 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 58 min |
| Apr 23, 1:48 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Outagamie, Winnebago | 42 min |
| Apr 23, 2:48 PM CDT | Tornado Warning | GRB | Door | 27 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.